Alert archive / Kansas / Areal Flood Warnings in 2020
Areal Flood Warning 21, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jul 30, 2020, 7:08 PM CDT for Linn County, Miami County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2020, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 31, 2020, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Linn County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 73 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2716 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WGUS43 KEAX 310008
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
708 PM CDT Thu Jul 30 2020
KSC107-121-310600-
/O.NEW.KEAX.FA.W.0021.200731T0008Z-200731T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami KS-Linn KS-
708 PM CDT Thu Jul 30 2020
The National Weather Service in Pleasant Hill has issued a
* Flood Warning for...
Miami County in east central Kansas...
Northern Linn County in east central Kansas...
* Until 100 AM CDT.
* At 705 PM CDT, heavy rain that has resulted in flooding across
portions of Linn and Miami counties. Three to four inches of rain
have fallen across portions of the warned area.
* Some locations that will experience flooding include...
Paola, Spring Hill, Osawatomie, Louisburg, La Cygne, Linn Valley,
Parker, Fontana, Hillsdale, Chiles, Bucyrus, New Lancaster,
Wagstaff and Beagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3827 9506 3838 9506 3838 9507 3839 9506
3874 9506 3874 9461 3827 9462
$$
PP2 follow-up statements
260
WGUS43 KEAX 310522
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1222 AM CDT Fri Jul 31 2020
KSC107-121-311200-
/O.EXT.KEAX.FA.W.0021.000000T0000Z-200731T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami KS-Linn KS-
1222 AM CDT Fri Jul 31 2020
The National Weather Service in Pleasant Hill has extended the
* Flood Warning for...
Miami County in east central Kansas...
Northern Linn County in east central Kansas...
* Until 700 AM CDT Friday.
* At 1221 AM CDT, Doppler radar and automated rain gauges indicated
that heavy rain has fallen over the area. Additional heavy rain
through the morning will cause continued flooding. Two to three
inches of rain have fallen.
* Some locations that will experience flooding include...
Paola, Spring Hill, Osawatomie, Louisburg, La Cygne, Linn Valley,
Parker, Fontana, Hillsdale, Chiles, Bucyrus, New Lancaster,
Wagstaff and Beagle.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3827 9506 3838 9506 3838 9507 3839 9506
3874 9506 3874 9461 3827 9462
$$
Kurtz733
WGUS83 KEAX 311157
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
657 AM CDT Fri Jul 31 2020
KSC107-121-311206-
/O.EXP.KEAX.FA.W.0021.000000T0000Z-200731T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami KS-Linn KS-
657 AM CDT Fri Jul 31 2020
...THE FLOOD WARNING WILL EXPIRE AT 700 AM CDT FOR MIAMI AND NORTHERN
LINN COUNTIES...
The heavy rain has ended, and flooding is no longer expected to pose
a threat.
LAT...LON 3827 9506 3838 9506 3838 9507 3839 9506
3874 9506 3874 9461 3827 9462
$$
KurtzWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 30, 6:49 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 30, 6:49 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 649 PM CDT Thu Jul 30 2020 .Discussion... Issued at 315 PM CDT THU JUL 30 2020 A mid to upper level low paired with a couple of surface boundaries all within the presence of ample moisture has yielded another active weather day with showers producing moderate to heavy rain across portions of the region. The heaviest rain is currently falling across eastern Kansas where 1 to 3 inches of rain has already fallen and a couple of flash flood warnings are in effect. Moderate to heavy showers (with a few thunderstorms) will likely persist through the afternoon and evening hours with the focus continuing to be across eastern Kansas as the complex slowly shifts southeastward tonight. Showers should come to an end from north to south by Friday morning, with drier air filtering into the region and clouds finally clearing from north to south by late afternoon. North northwesterly flow on the back side of the mid to upper level trough will continue through the weekend. This will keep temperatures well below seasonal normals. A shortwave trough and cold front will push into the area from the north Saturday night into Sunday, bringing chances for a few showers and storms back into the forecast. Very pleasant weather is expected for Monday and Tuesday as northerly flow and high pressure build into the region with highs in the 70s and overnight lows in the upper 50s with very low humidity. As the longwave trough finally shifts east on Wednesday a ridge and warm air advection returns back to the area. This should lead to a slight increase in moisture and temperatures as well as reintroduce some slight PoP chances as we head towards the end of next week. && .Aviation...(For the 00Z TAFS through 00Z Friday Evening) Issued at 638PM CDT THU JUL 30 2020 MVFR with patchy IFR conditions expected for the duration of the forecast period. Showers and isolated t-storms continue across much of the region with t-storm activity favored for areas around STJ. A low pressure system currently centered in E KS will make its way eastward before dropping south Friday morning. Conditions are favorable for showers and some isolated thunderstorms to persist for the next several hours. Thunderstorm chances decrease as the evening goes on. Primary aviation impacts are low ceilings and reduced visibilities especially if an airfield experiences a heavy downpour. Brief periods of IFR conditions are possible. Rain is anticipated to persist for STJ for most of the night. MCI/MKC should also experience rain for much of the night; however, there is some uncertainty as the system evolves and moves toward the east then south. The center of the low pressure is expected to pass near IXD leading to a possible break in the rain, but winds are expected to be variable and could be a bit gusty. VFR conditions are expected to return midday Friday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Williams Aviation...Pesel
Hazardous weather outlook, Jul 30, 4:50 AM CDT, 14 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Thu Jul 30 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Thu Jul 30 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to heavy rainfall chances will continue through today. Areas of one to two inches of rain is expected, with locally higher amounts, greater than three inches possible. The best chance for bouts of heavy rainfall will be for locations along and south of the Missouri River. This additional rainfall will continue to support flooding and flash flooding concerns through the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Off and on thunderstorm chances will persist through Friday. Isolated instances of flooding and flash flooding will continue. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:50 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 21 hr |
| Jul 30, 8:55 PM CDT | Areal Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Jul 30, 9:05 PM CDT | Areal Flood Warning | EAX | Atchison, Doniphan, Leavenworth | 6 hr |
| Jul 30, 9:54 PM CDT | Areal Flood Warning | EAX | Atchison, Doniphan | 9 hr |
Nearby
Areal Flood Warnings in Kansas, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.